New York, 2020

Tornadoes and Hail in New York, August 29, 2020

August 29, 2020 · NWS ALY · 14 events in 7 counties and zones

Thunderstorms developed over portions of eastern New York during the afternoon of the 29th. A couple of these storms produced hail up to ping pong ball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$80,000
Crop damage
$50,000
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Thunderstorms developed over portions of eastern New York during the afternoon of the 29th. A couple of these storms produced hail up to ping pong ball size. They later spawned two EF1 tornadoes in the towns of Stillwater and Schaghticoke, with damage to a couple of residences and a high school. An EFO tornado briefly touched down in southwestern Warren County. Sporadic wind damage was noted elsewhere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 29, 2:13 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 29, 2:13 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
313 PM EDT Sat Aug 29 2020

.SYNOPSIS...
Showers and thunderstorms are expected this afternoon into the
early evening. Very heavy rain is expected with some storms and
gusty winds are also possible. In the wake of the cold front,
cooler and drier air will move into the region for tomorrow.
Continued comfortable and pleasant weather is expected on
Monday, but a chance of showers will return by Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 PM...Severe Thunderstorm Watch #469 pm is in effect
until 9 pm for all but Ulster, Ducthess and Litchfield counties.

MLCAPE of 1000-1500 J/kg this afternoon however mid-level lapse
rates expected to be modest. Do have strong mid-level winds of
40-50 knots and a veering wind profile through low/mid levels
supporting 35-45 knots of effective bulk shear. Damaging winds
is the main threat. However we have had rotation with storms so
can not rule a possible tornado. PWATs on the 12Z ALY sounding
came in at 1.82 inches and looking values around two inches
mainly southeast of the Capital District, as the remains of TC
Laura tracks across the mid Atlantic and plenty of tropical
moisture is in place across the eastern CONUS. With the high
PWATs, some wet downbursts look to occur within the strongest
storms.

Humid with highs in the 70s with mid and upper 60s across much
of the southern Adirondacks and above 1500 feet in southern VT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
The front will be passing from west to east across the region
this evening, ending the threat for widespread
showers/thunderstorms. However, can't rule out some lingering
showers for late in the overnight into the first part of Sunday
morning for northwestern areas, as the upper level trough moves
across the area. Otherwise, skies will be clearing out for
tonight with cooler and less humid air working into the region.
Lows look to fall into the mid to upper 50s for tonight.

On Sunday, partly sunny skies early in the day will become
fairly clear by afternoon. Daytime mixing may allow for west-
northwest winds to gusts up to 25 mph by afternoon with highs in
the mid 60s to mid 70s and much less humid conditions in place.

With the clear skies and decreasing wind, good radiational
cooling will allow for a chilly night on Sunday night. Many
spots may dip into the upper 40s to low 50s, with some mid 40s
across the highest terrain.

High pressure will allow for pleasant and comfortable weather to
continue on Monday. Daytime highs will be in the 70s with low
levels of humidity and a good deal of sunshine. Some higher
clouds may start to arrive for late in the day. Some showers may
start to move in from a southern stream disturbance for Monday
night with lows in the 50s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The region will be under the influence of broad upper cyclonic flow
throughout the long term period. This will result in a wet,
unsettled pattern with chances for showers everyday.

To start, an upper level disturbance, currently currently over the
central Plains, will pass through southern New York. This will lead
to scattered showers starting early Tuesday morning and continuing
throughout the day. Temperatures will be on the cool side, in the
upper 60s to mid 70s for highs and mid 50s to low 60s for lows
Tuesday night.

Shower chances continue on Wednesday as isentropic lift increases
ahead of a surface warm front progged to track northward through the
region. This will bring an increase in humidity as well, with dew
points climbing well into the 60s. Highs on Wednesday will be above
normal, in the low 70s to low 80s.

Beyond Wednesday, forecast uncertainty increases with a passage of a
cold front. The ECMWF kicks the front through Wednesday night into
Thursday, whereas the GFS stalls the front and potentially kicks the
front through during the Friday/Sat time frame. Given these
differences, have largely stuck to the NBM solution while keeping
chance pops in through much of the long term period. Temperatures
will also be determined on when or if the cold front moves
through.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
After being socked in MVFR-LIFR cigs and vsbys this morning, we're
finally beginning to see the clouds break. As of 1:30 pm EDT,
visible satellite imagery shows a pocket of clearing right over the
Capital District with more extensive clearing taking place to our
west. Cloud heights of strato-cu variety will continue in the
near term will improve slightly and hold between MVFR-VFR
levels with coverage between SCT-BKN holding.

As far as timing of showers and thunderstorms, the expectation is
between 18z-01z across the TAF sites. Showers and storms should come
to an end tonight from northwest to southeast after 02z/Sun. Any
shower or thunderstorm will have the potential to bring
cigs/vsbys down to MVFR/IFR levels. Once the line of showers and
storms pass this evening, cigs are expected to return to VFR
levels.

Winds will remain a factor throughout the 18z TAF period. As a
result, fog will not be an issue tonight.

Southwest winds will continue this afternoon 10-15 kts at
KALB/KPSF/KPOU and 5-10 kts at KGFL. Winds could occasionally gust
up to 20 kts at KALB/KPSF/KPOU. Winds will shift out of the west
tonight 5-15 kts before shifting out of the northwest on Sunday 10-
15 kts. On Sunday, winds could gusts up to 20 kts.

&&

.FIRE WEATHER...
Widespread showers and thunderstorms today should bring a
wetting rainfall to much of the area. RH values will generally
be above 80 percent through the day with south to southwest
winds of 5 to 10 mph. It will be drier for Sunday, with RH
values as low as 45 to 55 percent in the afternoon. West to
northwest winds on Sunday will be 5 to 15 mph.

&&

.HYDROLOGY...
Showers and thunderstorms are expected throughout the day today
across the entire area. High PWAT values will allow for locally
heavy downpours (brief periods of high rainfall rate) and some
isolated flash flooding/urban flooding cannot be ruled out. Most
areas will see anywhere from three-quarters of an inch to an
inch and a half of rain, but some localized higher totals around
2 inches are possible. The rainfall won't be heavy enough to
cause any issues on the larger rivers, but small streams and
creeks could see brief, sharp rises.

Dry weather is then expected for Sunday into Monday which will
allow for river and stream flows to recede. Some showers and
thunderstorms are possible by the middle of the week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/Frugis
NEAR TERM...IAA/Frugis
SHORT TERM...Frugis
LONG TERM...JLV
AVIATION...Evbuoma
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Aug 29, 2:19 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Albany NY
319 PM EDT Sat Aug 29 2020

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
301100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
319 PM EDT Sat Aug 29 2020

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the greater Capital District,
southern Adirondacks, Mohawk Valley, Schoharie Valley, east central
Catskills, Lake George Saratoga Region, northern and central
Taconics, Berkshires and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service while following local,
state and CDC guidelines.

CTZ001-013-NYZ063>066-301100-
Northern Litchfield-Southern Litchfield-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
319 PM EDT Sat Aug 29 2020

This Hazardous Weather Outlook is for Ulster, Dutchess and
Litchfield counties.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorm into early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 29, 12:25 PM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Albany NY
125 PM EDT Sat Aug 29 2020

NYZ040-048>050-291815-
Eastern Schenectady-Western Schenectady-Montgomery-Southern Saratoga-
125 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHENECTADY...
SOUTHWESTERN SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES...

At 124 PM EDT, a strong thunderstorm was located near Amsterdam,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Schenectady, Amsterdam, Scotia, Glenville, Niskayuna, Ballston Spa,
Hagaman, Fort Johnson, Rotterdam Junction, Alplaus, East Glenville,
Burnt Hills, Pattersonville-Rotterdam Junction, Charlton, Glenridge,
Hoffmans, Harding Crossing, Young Corners, Garrison Manor and
Aqueduct.

This includes the following highways...
 Interstate 90 between exits 26 and 27.
 Interstate 890 between exits 1a and 4c.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4296 7427 4298 7411 4298 7410 4299 7410
      4302 7387 4300 7382 4278 7383 4287 7429
TIME...MOT...LOC 1724Z 270DEG 21KT 4290 7422

DBT
Special weather statement, Aug 29, 1:23 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Albany NY
223 PM EDT Sat Aug 29 2020

NYZ041-050-053-054-084-291915-
Western Rensselaer-Eastern Rensselaer-Southern Washington-Southern
Saratoga-Northern Saratoga-
223 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SARATOGA...SOUTHERN
WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

At 223 PM EDT, a strong thunderstorm was located over Country Knolls,
or over Clifton Park, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clifton Park, Mechanicville, Hoosick Falls, Salem, Cambridge,
Greenwich, Round Lake, Country Knolls, Malta, Lee, White Creek,
Easton, Stillwater, Schaghticoke, Valley Falls, Schaghticoke Hill,
Center White Creek, Hoosick Junction, Center Falls and Johnsonville.

This includes Interstate 87 between exits 9 and 12.

Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4289 7328 4283 7384 4295 7392 4321 7326
TIME...MOT...LOC 1823Z 252DEG 27KT 4289 7383

TAW
Special weather statement, Aug 29, 1:34 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Albany NY
234 PM EDT Sat Aug 29 2020

NYZ038-039-082-291915-
Southern Fulton-Southern Herkimer-Northern Fulton-
234 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON AND SOUTHERN
HERKIMER COUNTIES...

At 233 PM EDT, a strong thunderstorm was located near Frankfort, or
near Utica, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville,
Newport, Stratford, Middleville, Oppenheim, Fairfield, Norway, Ingham
Mills, West Frankfort, Corrado Corners, Curtis, Farrel Corner,
Countryman, North Ilion and Gulph.

This includes Interstate 90 near exit 30.

Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4318 7510 4327 7469 4305 7461 4304 7473
      4305 7476 4304 7475 4299 7521 4305 7522
TIME...MOT...LOC 1833Z 258DEG 23KT 4309 7510

TAW
Special weather statement, Aug 29, 2:15 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albany NY
315 PM EDT Sat Aug 29 2020

NYZ054-084-VTZ013-292015-
Eastern Rensselaer-Southern Washington-Bennington-
315 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
NORTHEASTERN RENSSELAER AND NORTHERN BENNINGTON COUNTIES...

At 315 PM EDT, a strong thunderstorm was located over Cambridge, or
near Hoosick Falls, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Hoosick Falls, Arlington, Manchester, Shaftsbury, Cambridge,
Manchester Center, Lee, White Creek, North Bennington, Sunderland,
Glastenbury, Center White Creek, Hoosick Junction, Paper Mill
Village, Sodom, Chiselville, South Shaftsbury, Eagleville, North
Cambridge and Hidden Valley.

LAT...LON 4312 7300 4293 7301 4292 7292 4287 7345
      4291 7346 4294 7346 4294 7348 4305 7352
      4320 7292 4312 7290
TIME...MOT...LOC 1915Z 256DEG 34KT 4299 7339

MSE
Special weather statement, Aug 29, 2:44 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
344 PM EDT Sat Aug 29 2020

NYZ039-082-292015-
Southern Fulton-Northern Fulton-
344 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FULTON COUNTY...

At 344 PM EDT, a strong thunderstorm was located over Caroga Lake
Public Campground, or 9 miles northwest of Gloversville, moving east
at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Gloversville, Broadalbin, Northville, Mayfield, Caroga Lake,
Cranberry Creek, Caroga Lake Public Campground, Northampton Beach
Public Campground, Bleecker, Meco, Fairchilds Corners, Fish House,
Munsonville, Sweets Crossing, Benedict, Steele Corners, Pinnacle,
Rockwood, Broadalbin Junction and Carpenters Corners.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4324 7436 4324 7432 4322 7432 4322 7422
      4325 7422 4325 7414 4306 7411 4304 7454
      4316 7460
TIME...MOT...LOC 1944Z 252DEG 25KT 4310 7451

TAW
Special weather statement, Aug 29, 3:00 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
400 PM EDT Sat Aug 29 2020

NYZ038>040-292030-
Southern Fulton-Southern Herkimer-Montgomery-
400 PM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER AND
NORTHWESTERN MONTGOMERY COUNTIES...

At 400 PM EDT, a strong thunderstorm was located over West Winfield,
or 10 miles southwest of Ilion, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Little Falls, Mohawk, West Winfield, Jordanville, Cedarville,
Elizabethtown, Warren, Ingham Mills, Spinnerville, Cedar Lake, South
Columbia, South Ilion, Mindenville, Davys Corners, Chepachet, Ripple
Corners, Columbia Center, Ingham Mills Station, Dennison Corners and
McCoon Crossing.

This includes Interstate 90 near exit 29A.

Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4288 7520 4296 7521 4308 7473 4283 7465
      4290 7488 4284 7489 4282 7491 4291 7510
      4286 7514 4286 7521
TIME...MOT...LOC 2000Z 257DEG 29KT 4288 7515

TAW

The radar

The Albany radar (KENX), 55 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 hail, 3 tornado. Local standard time, as filed.

Hail, Fulton

When
August 29, 3:19 PM EST
Where
Fulton County, 1.38 mi N of Broadalbin
Measured
1.5 in hail
Reported by
Social Media
Coordinates
43.070, -74.200

Hail, Saratoga

When
August 29, 3:32 PM EST
Where
Saratoga County, 1.71 mi SE of Whiteside Corners
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
43.050, -74.060

Thunderstorm Wind, Saratoga

When
August 29, 3:42 PM EST
Where
Saratoga County, 1.47 mi SSE of Chatfield Corner
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.100, -73.940

Wires downed on Boyhaven Road.

Thunderstorm Wind, Saratoga

When
August 29, 3:44 PM EST
Where
Saratoga County, 1.47 mi NNW of Birchton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.020, -73.990

One foot diameter tree was snapped at Jockey St and Galway Rd.

Tornado, Saratoga

When
August 29, 4:26 PM EST to 4:27 PM EST
Where
Saratoga County, 2.01 mi NE of Coons to 2.16 mi NE of Coons
Rating
EF1
Path length
0.26 mi
Path width
50 yd
Injuries
1 direct, 0 indirect
Property damage
$35,000
Crop damage
$20,000
Reported by
Emergency Manager
Coordinates
42.939, -73.700

An EF1 tornado with maximum winds of 100 mph occurred in the town of Stillwater, NY, during the evening of August 29, 2020. Severe damage was done to a mobile home on Mc Dermott Road near the intersection with County Route 75. Several uprooted trees and downed large branches were also noted throughout this area. Witnesses had video of the storm indicating clear rotation and a tornado. This was a brief touchdown with a path length of approximately 0.25 miles and a width of 50 yards.

Tornado, Rensselaer

When
August 29, 4:42 PM EST to 4:46 PM EST
Where
Rensselaer County, 1.29 mi ESE of Schaghticoke Arpt to 0.54 mi ESE of Valley Falls
Rating
EF1
Path length
2.17 mi
Path width
100 yd
Property damage
$45,000
Crop damage
$30,000
Reported by
NWS Storm Survey
Coordinates
42.916, -73.595

An EF1 tornado with maximum winds of 110 mph occurred in the town of Schaghticoke, NY, during the evening of August 29, 2020. Significant damage was done to the roof of a house on Verbeck Avenue, and a shed in the backyard of the house was destroyed. Several large trees were uprooted near the house. Farther to the southeast, several trees were downed near a cemetery near the intersection of Routes 40 and 67. Structural damage was also done to the roof of Hoosic Valley Junior Senior High School and elementary school in this area. The tornado continued into Valley Falls, where sporadic tree damage was noted.

Thunderstorm Wind, Rensselaer

When
August 29, 4:46 PM EST
Where
Rensselaer County, 0.35 mi S of Valley Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.895, -73.569

Several large tree limbs were downed onto a house on Powder Mill Road.

Hail, Rensselaer

When
August 29, 4:55 PM EST
Where
Rensselaer County, 1.22 mi SW of Buskirk
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.940, -73.450

Thunderstorm Wind, Schoharie

When
August 29, 5:30 PM EST
Where
Schoharie County, 0.51 mi W of Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.480, -74.610

A tree was downed on Route 10 in the town of Jefferson.

Thunderstorm Wind, Warren

When
August 29, 5:45 PM EST
Where
Warren County, 1 mi E of Hague
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.750, -73.500

Wires downed in the town of Hague.

Tornado, Warren

When
August 29, 5:56 PM EST to 5:57 PM EST
Where
Warren County, 3.28 mi W of Hartman to 2.83 mi W of Hartman
Rating
EF0
Path length
0.47 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
43.268, -73.835

An EF0 tornado with maximum winds of 85 mph occurred near the town of Hartman, NY, in southwestern Warren County. Video evidence and eyewitness report of a downspout kicking up water on the Hudson River. The tornado touched down on the Hudson River just southwest the intersection of Beach Drive and Pleasant View Road. The tornado moved northeast and crossed East River Drive before ending. Damage was mainly to trees with about a dozen trees uprooted and snapped. One homeowner reported an outdoor canopy destroyed and lawn furniture scattered.

Thunderstorm Wind, Warren

When
August 29, 5:57 PM EST
Where
Warren County, 3.02 mi W of Hartman
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.270, -73.830

Tree and wires downed on a house along East River Drive.

Thunderstorm Wind, Schenectady

When
August 29, 6:00 PM EST
Where
Schenectady County, 0.51 mi W of Schenectady
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.800, -73.930

Trees and wires were downed in Schenectady. There was also minor street flooding.

Thunderstorm Wind, Greene

When
August 29, 6:12 PM EST
Where
Greene County, 0.62 mi SSW of Spruceton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.191, -74.304

A tree was downed in the town of Lexington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2020Every state in 2020This day in weather historyThe tornado archive for New York, 2020Warnings in New York, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915802, 915803, 915815, 915817, 915812, 915814, 916170, 915804, 915818, 915819, 918972, 915820, 915821, 915822.